There are rumors that using a topical retinoid can make you break out for a few weeks or even months after beginning treatment. If I have been using Retin-A for the past year and I have overcome the initial break-out and then I switch to Differin, will I have another break-out period or will I circumvent that because it is also a retinoid?
Hi. Patients may experience an initial breakout (temporary worsening of acne) when using oral or topical retinoids.
Differin contains adapalene which is gentler and better tolerated than tretinoin (the active ingredient in Retin-A). I think it is unlikely that you will experience a breakout when changing to this medicine.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.